Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
174 Doctors are Online

Taking Oxycodone and Methodone. Urine test showed substance abuse. Taken penicillin only. Help

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3394 Questions
hi MY name is XXXXXX and I've XXXXXXX on pain medication for 20 years,I'm now on 720 30 mg ocxycodone 24 a day and 210 10mg Methodone 7 a day plus azma pump n colesterol I olso take one asarin a day,heres the quastion I've bin seying this Doctor for ower 2 years and never had a problem,and yesterday I riceved a leter sayin that he no longer can proscribe controld substace becous,of urine test shouved substance abuse,I have no idia why,I did have a bad could n my Kidnis have bin botherin mi for a while,and I have XXXXXXX penicilen that I toke a cople times and couf medicin a cople times,thats it.can he jut not give me the prorcription's knowen that I can die fro withdous.Thank you and I hapo someone can help me with this ishue by leting me know what and hawe to go abouted.THANKS AGAIN
Posted Mon, 8 Apr 2013 in Medicines and Side Effects
Answered by Dr. Raju A.T 2 hours later

Thanks for your query.

A urine test showing positive for the drugs may not be a strong reason to stop your pain medication which you were on for long time. Also stopping such medications suddenly would be more XXXXXXX If needed, they have to be stopped in a dose tapering manner to avoid withdrawal complications.

According to your history, I do not see any strong reason for stopping your medications. I suggest you to discuss with your doctor, the reason for stopping the medications and the mode of stopping he has planned.

Please let me know the reasons your doctor mentions on your discussion, I shall then analyze and provide my opinion on it.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor